Announcement

Collapse
No announcement yet.

Bowel Movement sometimes too long

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Bowel Movement sometimes too long

    I'm a SCI C4 A ASIA for 7 years.

    I drink 15ml of lactul solution every day and I take 2 bisacodyl suppository 10mg for my BP. I do my BP every other day. I do my BP on my bed by turning my body(I had tried to do BP on commode chair before but it's hard to do).

    The procedure I do my BP is:

    1. I put in 2 bisacodyl suppository 10mg.

    2. Then I eat my meal and drink some warm water.

    If smoothly, the stool will go out about 40-60 minutes.
    Then I'll use my finger to rotate my anus every 15-30 minutes until clear and usually need to rotate 3-4 times until clear.

    The problem is if the stool doesn't go out within 40-60 minutes, I'll rotate my anus after 2 hours start from the time I put bullets.

    Then, sometimes the stool will go out within 15-30 minute after I rotate.

    If not yet, I'll rotate again...

    Then if not yet again after 30 minutes, I'll turn my body and put another 2 bullets again.

    Sometimes It's take me over 8 hours and 6 bullets to finish my BP.

    I'm really headache about it...

    Why?

    Isn't nervous will effect?

    #2
    Hi,
    6 bullets are too much. I would stay with 2 bullets but increase your lactulose to double or 30ml. Give a few days to see if improved BP, if not increase to 2x everyday.
    Increase water intake and fiber in your diet.

    AAD
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      My care giver is back, to make easier to my mum, can I change to do my BP from every other day to 3 or 4 days per BP? TQ.

      Comment


        #4
        Originally posted by kimsoon84 View Post
        My care giver is back, to make easier to my mum, can I change to do my BP from every other day to 3 or 4 days per BP? TQ.
        Yes, I think you could do it every 3 days but you must watch your diet very close. I would also recommend you to use Enemeez, Enemeez Plus if you get AD issues! I used to use the magic bullet and switched to the Enemeez Plus just recently and the first time I did my BP of using the Enemeez it took a little over and hour and didn't get any results. Then did my BP again the next night and got great results. Did a rectal check put in the first Enemeez Enema waited about 15 minutes and had my first movement. Then did a little dig stim gave my body time to relax then inserted another Enemeez enema and had even more results. Going every otherday. I didn't have to do much dig stim with the Enemeez. Doing my BP again tonight with te third time of using the Enemeez. Enemeez works great for me once my body accepted them! Check out my post in the Care threads "Bowel: HELP!" Try out Enemeez they will give you free samples to try! Good Luck!

        Comment


          #5
          I think the experts say every 3 days is acceptable, but 4 might be a bit too long.
          Please donate a dollar a day at http://justadollarplease.org.
          Copy and paste this message to the bottom of your signature.

          Thanks!

          Comment


            #6
            One thing we found that can help is staying in the hoyer just above the commode chair. We have seen results in as little as five minutes. Then again, we use the commode chair every time. Sometimes the difference in position from up and down is all it takes. This may not work for you, but it might. We do not leave him in the hoyer for more than about 10 minutes at a time. We are not sure why it works, only that it does. Found it out when I did not have the bag in the commode chair ready first. Just something you may want to try.--eak
            Elizabeth A. Kephart, PHR
            mom/caregiver to Ryan-age 21
            Incomplete C-2 with TBI since 3/09

            Comment


              #7
              Probably the position he is in is helped by gravity. We do know that sitting up helps, but maybe not straight up.

              You can push your program to every 3rd day if your body tolerates it. 4 days is way too long. You will need to watch how much and what you eat and also make sure that you don't have any dysreflexia.

              CKF
              The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

              Comment


                #8
                Also, when doing digital stimulation, do it for no more than 3-5 minutes, then rest 5 minutes and repeat. The suppository only works for 30-45 minutes, so waiting such a long time between digital stimulations is working against you. Ideally the entire bowel program should take no more than 45 minutes.

                (KLD)
                The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                Comment


                  #9
                  I hate doing BP. The last 3 times BP, I took 5-6 bisacodyl suppository and took around 10 hour to done it.

                  Yesterday was the worst day I did my BP. From 3pm yesterday, my BM accidentally on 8am today and made by bedsheets dirty.

                  It had a little blood came out after my last digital stimulation.
                  Last edited by C4SCI; 7 May 2011, 4:24 AM.

                  Comment


                    #10
                    Kim,

                    Try using Magic Bullet suppositories or ones that are water-based. They work much faster and more efficiently than the oil-based ones. I never switched back after trying them.

                    Comment


                      #11
                      Get a Peristeen ... enough said.
                      Pharmacist, C4-5 injury but functional C6 (no triceps/flexors)

                      Comment


                        #12
                        The water based suppositories do work faster. Give it a try.
                        CKF
                        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                        Comment


                          #13
                          Same problem again! Nothing out from yesterday 3pm until now. But there's bowel movement. What happened to me? Does it affect because I eat litter?

                          Comment


                            #14
                            Originally posted by kimsoon84 View Post
                            Same problem again! Nothing out from yesterday 3pm until now. But there's bowel movement. What happened to me? Does it affect because I eat litter?
                            Actually, yes, eating "litter" could be a problem , as for eating "later" I don't know
                            Pharmacist, C4-5 injury but functional C6 (no triceps/flexors)

                            Comment


                              #15
                              I've been reading alot and 'dig stim' or 'digital stimulation' always appeared. What does it mean?

                              Comment

                              Working...
                              X